What causes skipped heart beats?

default
Posted on Sat, 13 Jun 2015 in Hypertension and Heart Disease
Question: Hello Sir, Yesterday after dinner (& kidney stone medicine) when I try to sleep my heartbeat suddenly raised up.  This is happening from past few days however Yesterday I felt my heart was missing a bite after 8 to 10 beats. This is the same feeling which happed when I use to take beer.

Sudden high beat rise happened generally after meal or when I try to sleep or in the middle of night.

I am 37. Wight 72 Height 5'6". I am taking following medicines for BP & Asthma,

prolomet xl 25 & montelukast 10.

Bio-D3 Plus & Nervp ER
doctor
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
please see details

Detailed Answer:
Dear Sir

1. Missing beats intermittently, without any bothersome symptoms (like of dizziness, blackout or loss of consciousness) is common in patients with asthma or those taking anti-asthma medications. These are usually due to premature contractions and are considered benign if there is no underlying structural heart disease.

2. Work-up for these fast beats and premature contractions include getting ECG or Holter monitoring to detect rhythm at that time. Holter is useful only when you get these symptoms daily. ECHO or cardiac ultrasound should also be done.

3. We normally do not give prolomet (metoprolol) like medication to our patients with asthma. You can get it reviewed by your physician.

4. Your ECG shows early transition in precordial leads. There is no significant change.

Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Sukhvinder Singh 27 hours later
Dear sir, I visited a doctor and exampled my current problems. He
doctor
Answered by Dr. Sukhvinder Singh 8 hours later
Brief Answer:
please upload complete query.

Detailed Answer:
Dear Sir
1. Perhaps your question has been uploaded incompletely. Please reupload it.
2. We do not prescribe metoprolol or other beta blockers to patients of asthma. This may worsen their problem.
3. Yes, holter monitor prescribed by your doctor is going to help us if your symptoms reoccurred at time of monitoring. I request you to tell your reporting cardiologist about any recurrence of symptoms during holter monitoring and its exact timing. Please tell him to specifically comment on the rhythm at that time. You may upload your bolter report to me on this page.
4. Do monitor your blood pressure regularly as your physician has advised. Since he has stopped the only medicine you are taking for high BP without replacement. In case of rise above 140/90 mmHg, do inform him.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Sukhvinder Singh 50 minutes later
Dear sir, I visited doctor and he recommended as per following attached instruction. 1/2 stop taking Prolomat XL 25 and measure BP everyday at one time of day for 10 days. 3/4 boold and some test.

sir am very concerned regarding stopping of my BP magicians. I am taking them for 8 years, will something very bad can happened with me.
doctor
Answered by Dr. Sukhvinder Singh 31 minutes later
Brief Answer:
do not panic

Detailed Answer:
Dear sir
1. Do not panic. A dose of 25 mg of metoprolol is small. A rebound may occur after stopping antihypertensive medicines but chances are relatively small with small doses. So just monitor your blood pressure and relax. Inform your physician if your BP is persistently higher than 140/90 mmHg or you have any symptoms.
2. Panic and anxiety worsen palpitations. Try to understand things as they are and get in touch with your physician as advised.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Sukhvinder Singh 19 minutes later
Dear sir, Thank you for valuable advice. I remember some years back when doctor was changing my medicine from nabistar 2.5 to PROLOMAT XL 25, I use to get very abnormal heart rate (slow and stopping feeling of heart). Will this will also happen again, What are other changes I may notice & sir what the signs I need to get alert ( if any thing bad happened).
doctor
Answered by Dr. Sukhvinder Singh 5 minutes later
Brief Answer:
anything felt abnormal should be reported.

Detailed Answer:
Dear sir
1. Logical withdrawal symptoms are increase in heart rate and blood pressure. However in withdrawal of small dose of metoprolol, symptoms are usually mild, if any.
2. You should report to your doctor if there is persistently high BP or bothersome symptoms.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Sukhvinder Singh 6 hours later
thank you sir
doctor
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
you are welcome.

Detailed Answer:
You are welcome sir.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Sukhvinder Singh 28 hours later
dear sir, i have been with Doctor and they told series problem is with my heart. Please see the picture and my history and guide me. sir I am tens.
doctor
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
please see details

Detailed Answer:
Dear Sir
1. As per the holter report you have attached, there were two runs of ventricular ectopics. One at rate of 97 bpm with 4 complexes and other with four complexes at rate of 101 bpm. Only the later one qualifies to be Non-sustained Ventricular tachycardia (NSVT).
2. You have not mentioned that if you had any symptoms at that time? If there were no symptoms during this brief duration, next step is to get an ECHO done. If the ECHO turns out to be normal and you have persistent palpitation, longer duration recordings can be done by external loop recorders. Get an ECHO done on priority and meet a good cardiologist with all your reports.
3. These small runs may occur in normal individuals, so only on basis of these two runs we can not definitely say that you have serious heart disease. But you must be investigated further.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sukhvinder Singh 7 minutes later
Now I upload all PIC. Guide please.
doctor
Answered by Dr. Sukhvinder Singh 13 minutes later
Brief Answer:
please see details.

Detailed Answer:
Dear Sir
I have already seen those runs of NSVT in your holter. There is no fresh picture.
Please upload if there is any other picture and do let me know that why are you so afraid and what your doctors have told you. You have still not mentioned that at the time of those runs i.e. 5.28.14 on may 28, if you had any symptoms?
As I have told you earlier that presence of loss of consciousness/ black outs/ unexplained fall / dizziness associated with palpitation warrants early cardiology consult. You have not mentioned any of these. Next logical step is ECHO which you should get on priority. Do visit emergency room , if you develop any further symptoms, but do not panic.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sukhvinder Singh 18 minutes later
I have attached ECHO which performed today. I have same occasional heart rate rise. test are made 27 morning to 28 morning. I did not sleeped well yesterday so I was feeling sleepy. I was berthing high when I claim my office stairs. Only this was abnormal. I did not tool hypertension or asthma medication.
doctor
Answered by Dr. Sukhvinder Singh 1 minute later
Brief Answer:
please see details.

Detailed Answer:
Dear XXXXXXX
1. The ECHO report says that there is no significant structural heart disease.
2. As I told you earlier, do not panic. Meet your cardiologist , if you have persistent palpitation and he may give you certain medications for same. He may chose to get extended external loop recordings if required.
Feel free to discuss further.
sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sukhvinder Singh

Cardiologist

Practicing since :1998

Answered : 1306 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Procedures

Recent questions on  Asthma

doctor1 MD

RIGHT HAND INJURY my name is Freddy I m a sixty year old who fell and now have torn ligaments in my right hand. I like to know if that heels by it...

doctor1 MD

I am 16 my height is 5 4 and my weight is 58..i hav asthma and a deviatef septum I am alergic to deo s and I have skin problems due to cheap soaps...

doctor1 MD

Dear Doctor, I am 54 years old, 1.77metres tall and weigh 77kg. I have not really had any health problems except for light blood pressure (10mg...

doctor1 MD

I m diagnosed with various allergies n for controlling my cough, I had to take prednisone which showed all the side effects in my body. Totally...

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine...

doctor1 MD

Good Morning, I am caregiver for my Father who is 95. He has asthma , COPD, just had a stent inserted in his right aortic valve and is due to have...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis...

Get personalised answers from verified doctor in minutes across 80+ specialties

161 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2